Ohio, 2004

Damaging Wind in Ohio, July 5, 2004

July 5, 2004 · NWS PBZ · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 5, 1:05 PM EST, 2 hours 55 minutes earlier.

Area forecast discussion, Jul 5, 1:05 PM EST, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
205 PM EDT MON JUL 5 2004

.AVIATION...
FRONT PUSHING S. ADDED A FEW HRS OF TSTMS, ENDING FKL 19Z, DUJ 21Z,
ZZV 22Z, PIT 00Z, AND MGW 02Z. WIND COULD GUST TO 25KT PROXIMATE TO
FROPA, THEN BECOME MUCH CALMER. BUFKIT SHOWS DENSE FOG PREDAWN,
SPCLY FAR N AND FAR S, WHERE RAIN WOULD END LAST. DEWPTS DO NOT
DECREASE MUCH. STILL NO DRY AIR FOR US
&&

.SHORT TERM (TONIGHT THROUGH TUESDAY)...
WEAK FRONTAL BOUNDARY IS KICKING UP LINE OF SHOWERS AND ISOLATED
THUNDERSTORMS. NO LIGHTNING JUST YET BUT WOULD EXPECT TO SEE SOME AS
THE AFTERNOON PROGRESSES. VERTICLE EXTENT ON STORMS IS NOT MUCH AS
WARM AIR ALOFT IS HELPING TO CAP OFF DEVELOPMENT. WOULD EXPECT TO
DEVELOPMENT TO BECOME A BIT STRONGER AS STORMS WILL BE ENTERING MORE
UNSTABLE AND MOIST AIRMASS. BIGGEST THREAT WILL BE HEAVY DOWNPOURS.
FRONT IS TO MOVE THROUGH THIS EVENING AND STALL JUST SOUTH OF AREA
BY DAWN TUESDAY. FRONT THEN RETURNS LATER TUESDAY AS WARM FRONT...
DESTABILIZING ATMOSPHERE AND BRINGING THREAT OF MORE ACTIVITY LATER
IN THE DAY. MODELS NOT INDICATING MUCH IN THE WAY OF PRECIP AS MID
LEVEL RIDGE WILL HELP TO CAP OFF DEVELOPMENT...HOWEVER WITH FRONTAL
BOUNDARY...PLENTY OF MOISTURE AND BEING AT TOP OF RIDGE FELT 30 POP
WAS NEEDED GENERALLY FROM PIT SOUTH.
&&

.LONG TERM (TUESDAY NIGHT THROUGH MONDAY)...
WARM FRONT STALLS OVER AREA TUESDAY NIGHT AS HIGH OVER NE IS NOT
ALLOWING FOR EASTWARD MOVEMENT. BOTH MODELS HAVE SPED UP EASTWARD
MOVEMENT OF WED SYSTEM WITH GFS BEING THE FASTEST. AT THIS POINT
TRIED TO FIND A COMPROMISE WITH HIGHEST POPS ON WED AFTERNOON.

ONCE MIDWEEK SYSTEM MOVES THROUGH MODELS INDICATING STRETCH OF DRY
WEATHER INTO THE WEEKEND.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
&&

AVIATION...07
SHORT TERM...22
LONG TERM...22
Hazardous weather outlook, Jul 5, 4:13 AM EST, 11 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
513 AM EDT MON JUL 5 2004

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-051200-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA-
CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA-
FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH-
INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV-
MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH-
OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA-
WESTMORELAND PA-WETZEL WV-
513 AM EDT MON JUL 5 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST
CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND.

.DAY ONE...TODAY
THERE CAN BE ISOLATED THUNDERSTORMS WITH HEAVY RAIN AND GUSTY WIND
TODAY INTO EARLY TONIGHT.

.DAYS TWO THROUGH SEVEN...
THERE CAN BE THUNDERSTORMS WITH HEAVY RAIN AND GUSTY WIND LATE
TUESDAY INTO EARLY WEDNESDAY.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Jul 5, 12:24 PM EST, 3 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
124 PM EDT MON JUL 5 2004

OHZ040-041-PAZ007>009-013>016-022-051921-
ARMSTRONG PA-BUTLER PA-CARROLL OH-CLARION PA-COLUMBIANA OH-FOREST PA-
JEFFERSON PA-LAWRENCE PA-MERCER PA-VENANGO PA-
124 PM EDT MON JUL 5 2004

...SHOWERS AND ISOLATED THUNDERSTORMS DEVELOPING...

A LINE OF SHOWERS WITH ISOLATED THUNDERSTORMS WILL CONTINUE TO
DEVELOP ACROSS THE AREA THIS AFTERNOON. THE MAIN THREAT FROM THIS
ACTIVITY WILL BE HEAVY DOWNPOURS. ISOLATED WIND GUSTS TO 40 MPH ARE
POSSIBLE IN THUNDERSTORMS. THE ENTIRE LINE WILL BE MOVING SOUTHWARD
DURING THE AFTERNOON HOURS.
Special weather statement, Jul 5, 1:05 PM EST, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
205 PM EDT MON JUL 5 2004

OHZ049-050-PAZ020-WVZ001-052003-
BEAVER PA-HANCOCK WV-HARRISON OH-JEFFERSON OH-
205 PM EDT MON JUL 5 2004

...SHOWERS AND ISOLATED THUNDERSTORMS DEVELOPING...

A LINE OF SHOWERS WITH ISOLATED THUNDERSTORMS WILL CONTINUE TO
DEVELOP ACROSS THE AREA THIS AFTERNOON. THE MAIN THREAT FROM THIS
ACTIVITY WILL BE HEAVY DOWNPOURS. ISOLATED WIND GUSTS TO 40 MPH ARE
POSSIBLE IN THUNDERSTORMS. THE ENTIRE LINE WILL BE MOVING SOUTHWARD
DURING THE AFTERNOON HOURS.

The radar

The Pittsburgh radar (KPBZ), 84 km away, was scanning. The volume nearest the first event began at 20:58 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Belmont

When
July 5, 4:00 PM EST
Where
Belmont County, 7 mi W of Shadyside
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
LAW ENFORCEMENT
Coordinates
39.967, -80.883

Tree blown down on Rte 147 between Jacobsburg and Key.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2004Every state in 2004This day in weather historyWarnings in Ohio, July 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5414236.